Kansas, 2013

Drought in Kansas, June 1 to 30, 2013

June 1 to 30, 2013 · NWS ICT · 17 events in 17 counties and zones

A year long period of prolonged dry weather, lingered the drought conditions across most of Kansas during the month of June 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central Kansas.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A year long period of prolonged dry weather, lingered the drought conditions across most of Kansas during the month of June 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central Kansas. There was some improvement in the drought conditions towards the end of April through May 2013, as spring showers with soaking rains occurred, which led to continued improvement of the drought during the month of May and into the early part of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at May 31, 10:16 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, May 31, 10:16 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT FRI MAY 31 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

TONIGHT:
BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE
FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD
INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE
STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY
QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS
REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS...
AND TRAINING STORMS WITH MAKE FLOODING LIKELY.

SAT:
WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD
EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL
MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES
THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL
MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED
CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS...
BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO.

SAT NIGHT-MON:
QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS
INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT
SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE...
MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON
WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE
PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR
PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST
AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY
DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE
CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1113 PM CDT FRI MAY 31 2013

WILL INCLUDE A VCTS MENTION AT CNU FOR A FEW HOURS
OVERNIGHT...ALTHOUGH BRUNT OF THUNDERSTORMS ARE EXPECTED TO REMAIN
JUST SOUTH/SOUTHEAST OF THERE. WINDS WILL SHIFT TO THE NORTHWEST
OVERNIGHT INTO SATURDAY MORNING BEHIND A COLD FRONT PASSAGE. GUSTS
OF AROUND 25 KT EXPECTED IN CENTRAL/SOUTH CENTRAL KS FROM LATE
MORNING UNTIL EARLY SATURDAY EVENING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  75  53  75 /  10  10   0   0
HUTCHINSON      58  74  52  75 /  10  10   0   0
NEWTON          58  73  51  73 /  10  10   0   0
ELDORADO        59  74  51  74 /  20  10   0   0
WINFIELD-KWLD   61  76  53  76 /  40  10   0   0
RUSSELL         53  73  50  75 /   0  10   0   0
GREAT BEND      54  73  51  76 /   0  10   0   0
SALINA          55  73  50  75 /   0  10  10   0
MCPHERSON       57  73  51  75 /  10  10   0   0
COFFEYVILLE     65  78  54  75 / 100  20  10   0
CHANUTE         63  76  52  73 /  90  10  10   0
IOLA            62  75  52  73 /  80  10  10   0
PARSONS-KPPF    64  77  53  73 / 100  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 31, 10:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT FRI MAY 31 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1100 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT FAR SOUTHEASTERN KANSAS
OVERNIGHT. THE FLOODING THREAT IS VERY HIGH ACROSS
MONTGOMERY...LABETTE AND NEOSHO COUNTIES...WHERE HEAVY RAIN COULD
OCCUR FOR MUCH OF THE NIGHT.

THE HEAVY RAIN WILL LIKELY CAUSE ADDITIONAL RISES ON RIVERS IN
SOUTHEAST KANSAS. A FLOOD WATCH REMAINS IN EFFECT TIL 7 AM
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO
HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY.

ADDITIONAL STORMS ARE EXPECTED NEXT WEEK...BUT EXACT TIMING AND
LOCATION ARE UNCERTAIN. AT LEAST STRONG STORMS WOULD BE LIKELY
SOMETIME BETWEEN MONDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, May 31, 7:44 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     3 NNW BUXTON            37.48N 95.94W
05/31/2013  E60 MPH          WILSON             KS   TRAINED SPOTTER

            PEA SIZED HAIL ALSO REPORTED.

&&

CWH
Special weather statement, May 31, 7:55 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI MAY 31 2013

KSZ095-096-010230-
NEOSHO-WILSON-
855 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO AND WILSON COUNTIES...

AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALTOONA...OR 16 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3773 9575 3773 9530 3748 9528 3746 9573
      3762 9585
TIME...MOT...LOC 0155Z 240DEG 40KT 3759 9568

BILLINGS
Local storm report, May 31, 10:07 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     10 NNW SEDAN            37.26N 96.27W
05/31/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            ESTIMATED 85 MPH WINDS CAUSED A SWATH OF DAMAGE FROM
            CEDAR VALE TO 9 MILES NNW OF SEDAN. NUMEROUS
            TREES...POWER LINES AND LIMBS REPORTED DOWN ALONG THIS
            SWATH DESCRIBED AS 2-3 MILES WIDE. AN ESTIMATED 9 POWER
            POLES WERE LAYING ACROSS SR 99 NORTH OF SEDAN. IN
            ADDITION...ONE BARN WAS REPORTED BLOWN AWAY AND MISSING.

&&

MWM
Local storm report, May 31, 10:15 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLOOD            CEDAR VALE              37.11N 96.50W
05/31/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            TREMENDOUS FLOODING REPORTED IN CEDAR VALE AND MUCH OF
            CHAUTAUQUA COUNTY...NEARLY ALL COUNTY ROADS UNDER WATER.
            ONE COUNTY ROAD NEAR THE CANEY RIVER HAD 3-4 FEET OF
            WATER FLOWING OVER IT.

&&

MWM
Local storm report, May 31, 10:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             8 SE GALESBURG          37.39N 95.25W
05/31/2013  E0.75 INCH       NEOSHO             KS   LAW ENFORCEMENT

0337 PM     TSTM WND GST     4 W DENNIS              37.35N 95.49W
05/31/2013  E75.00 MPH       LABETTE            KS   TRAINED SPOTTER

            BLEW A CAR OFF OF THE ROAD.

0418 PM     TORNADO          3 W INDEPENDENCE        37.23N 95.77W
05/31/2013                   MONTGOMERY         KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN.

0420 PM     FUNNEL CLOUD     2 W CHERRYVALE          37.27N 95.59W
05/31/2013                   MONTGOMERY         KS   TRAINED SPOTTER

            BRIEF FUNNEL CLOUDS DESCENDING FROM WALL CLOUD

0440 PM     FUNNEL CLOUD     1 SW CHERRYVALE         37.26N 95.56W
05/31/2013                   MONTGOMERY         KS   TRAINED SPOTTER

0504 PM     HAIL             NEODESHA                37.42N 95.68W
05/31/2013  E0.88 INCH       WILSON             KS   FIRE DEPT/RESCUE

0528 PM     HAIL             THAYER                  37.49N 95.47W
05/31/2013  E1.00 INCH       NEOSHO             KS   LAW ENFORCEMENT

0539 PM     HAIL             5 SE CEDAR VALE         37.06N 96.44W
05/31/2013  E0.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

0554 PM     TSTM WND GST     CHAUTAUQUA              37.02N 96.18W
05/31/2013  E70.00 MPH       CHAUTAUQUA         KS   TRAINED SPOTTER

            DELAYED REPORT...NICKEL HAIL ALSO REPORTED.

0630 PM     HAIL             CANEY                   37.01N 95.93W
05/31/2013  E1.75 INCH       MONTGOMERY         KS   EMERGENCY MNGR

0706 PM     HAIL             COFFEYVILLE             37.04N 95.63W
05/31/2013  E0.88 INCH       MONTGOMERY         KS   TRAINED SPOTTER

0731 PM     HAIL             3 N EDNA                37.10N 95.36W
05/31/2013  E0.75 INCH       LABETTE            KS   TRAINED SPOTTER

0735 PM     FLOOD            SEDAN                   37.13N 96.18W
05/31/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            NUMEROUS ROADS ACROSS THE COUNTY ARE COVERED BY WATER.

0738 PM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
05/31/2013  E70.00 MPH       CHAUTAUQUA         KS   LAW ENFORCEMENT

0758 PM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
05/31/2013  E80.00 MPH       CHAUTAUQUA         KS   LAW ENFORCEMENT

            WIND DAMAGE TO STRUCTURES HAS BEEN REPORTED.

0805 PM     TSTM WND DMG     10 NNW SEDAN            37.26N 96.27W
05/31/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            ESTIMATED 85 MPH WINDS CAUSED A SWATH OF DAMAGE FROM
            CEDAR VALE TO 9 MILES NNW OF SEDAN. NUMEROUS
            TREES...POWER LINES AND LIMBS REPORTED DOWN ALONG THIS
            SWATH DESCRIBED AS 2-3 MILES WIDE. AN ESTIMATED 9 POWER
            POLES WERE LAYING ACROSS SR 99 NORTH OF SEDAN. IN
            ADDITION...ONE BARN WAS REPORTED BLOWN AWAY AND MISSING.

0840 PM     TSTM WND GST     3 NNW BUXTON            37.48N 95.94W
05/31/2013  E60.00 MPH       WILSON             KS   TRAINED SPOTTER

            PEA SIZED HAIL ALSO REPORTED.

0842 PM     HAIL             5 SW FREDONIA           37.48N 95.89W
05/31/2013  E0.75 INCH       WILSON             KS   TRAINED SPOTTER

            50 MPH WINDS WERE ALSO REPORTED.

1050 PM     FLOOD            CEDAR VALE              37.11N 96.50W
05/31/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            TREMENDOUS FLOODING REPORTED IN CEDAR VALE AND MUCH OF
            CHAUTAUQUA COUNTY...NEARLY ALL COUNTY ROADS UNDER WATER.
            ONE COUNTY ROAD NEAR THE CANEY RIVER HAD 3-4 FEET OF
            WATER FLOWING OVER IT.

&&

MWM
Special weather statement, May 31, 10:31 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT FRI MAY 31 2013

KSZ069-093-010500-
BUTLER-COWLEY-
1131 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND COWLEY COUNTIES...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ATLANTA...OR 19 MILES NORTHEAST
OF WINFIELD. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3753 9681 3753 9659 3735 9659 3735 9681
TIME...MOT...LOC 0431Z 180DEG 0KT 3744 9670

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Harper

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
37.192, -98.075 (the zone’s center; the record gives no point)

A severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into May 2013. Some improvement to the drought did occur in the previous month of May, which improved the drought conditions from an extreme drought (D3).

Drought, Sumner

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Drought Monitor
Coordinates
37.237, -97.477 (the zone’s center; the record gives no point)

A severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into May 2013. Some improvement to the drought did occur in the previous month of May, which improved the drought conditions from an extreme drought (D3).

Drought, Elk

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Elk forecast zone
Reported by
Drought Monitor
Coordinates
37.454, -96.244 (the zone’s center; the record gives no point)

The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Greenwood

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Greenwood forecast zone
Reported by
Drought Monitor
Coordinates
37.878, -96.233 (the zone’s center; the record gives no point)

The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Butler

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Butler forecast zone
Reported by
Drought Monitor
Coordinates
37.781, -96.839 (the zone’s center; the record gives no point)

The severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Sedgwick

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Sedgwick forecast zone
Reported by
Drought Monitor
Coordinates
37.685, -97.461 (the zone’s center; the record gives no point)

The severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Cowley

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Cowley forecast zone
Reported by
Drought Monitor
Coordinates
37.238, -96.837 (the zone’s center; the record gives no point)

The severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Chase

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
38.302, -96.594 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Marion

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
38.359, -97.097 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Barton

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Barton forecast zone
Reported by
Drought Monitor
Coordinates
38.479, -98.756 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into May 2013.

Drought, Russell

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Russell forecast zone
Reported by
Drought Monitor
Coordinates
38.915, -98.762 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into May 2013.

Drought, Ellsworth

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Ellsworth forecast zone
Reported by
Drought Monitor
Coordinates
38.697, -98.205 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.

Drought, Kingman

When
June 1, 12:00 AM CST to June 18, 11:59 PM CST
Where
Kingman forecast zone
Reported by
Drought Monitor
Coordinates
37.559, -98.136 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).

Drought, Reno

When
June 1, 12:00 AM CST to June 18, 11:59 PM CST
Where
Reno forecast zone
Reported by
Drought Monitor
Coordinates
37.953, -98.086 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).

Drought, Harvey

When
June 1, 12:00 AM CST to June 18, 11:59 PM CST
Where
Harvey forecast zone
Reported by
Drought Monitor
Coordinates
38.043, -97.427 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).

Drought, Rice

When
June 1, 12:00 AM CST to June 18, 11:59 PM CST
Where
Rice forecast zone
Reported by
Drought Monitor
Coordinates
38.347, -98.201 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).

Drought, McPherson

When
June 1, 12:00 AM CST to June 18, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
38.392, -97.648 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462116, 462117, 462121, 462125, 462128, 462157, 462159, 462160, 462163, 462172, 462175, 462177, 462190, 462194, 462195, 462204, 462218.